Alert archive / Wisconsin / Gale Warnings in 2022

Gale Warning 4, NWS Green Bay, WI

January 26, 2022

NWS Green Bay, WI issued this gale warning at Jan 26, 2022, 3:16 AM CST. It took effect at Jan 26, 2022, 3:00 PM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 26, 2022, 3:16 AM CST (09:16 UTC)
In effect from
Jan 26, 2022, 3:00 PM CST
Expired
Jan 27, 2022, 2:43 AM CST
In force
12 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

917 
WHUS73 KGRB 260916
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
316 AM CST Wed Jan 26 2022

LMZ541-542-261730-
/O.UPG.KGRB.SC.Y.0010.220126T2100Z-220127T1600Z/
/O.NEW.KGRB.GL.W.0004.220126T2100Z-220127T1200Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-
316 AM CST Wed Jan 26 2022

...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST
THURSDAY...

* WHAT...Southwest winds increasing to 30 kts with gale force gusts
  up to 40 kt and waves 3 to 6 ft expected.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Two Rivers.

* WHEN...From 3 PM this afternoon to 6 AM CST Thursday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ543-261730-
/O.EXT.KGRB.SC.Y.0010.220126T2100Z-220127T1200Z/
Two Rivers to Sheboygan WI-
316 AM CST Wed Jan 26 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO
6 AM CST THURSDAY...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kts and 
  waves 1 to 4 ft expected.

* WHERE...Lake Michigan nearshore waters from Two Rivers to 
  Sheboygan.

* WHEN...From 3 PM this afternoon to 6 AM CST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
4 follow-up statements
425 
WHUS73 KGRB 261556
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
956 AM CST Wed Jan 26 2022

LMZ541-542-270000-
/O.CON.KGRB.GL.W.0004.220126T2100Z-220127T1200Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-
956 AM CST Wed Jan 26 2022

...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
6 AM CST THURSDAY...

* WHAT...Southwest winds increasing to 30 kts with gale force
  gusts up to 40 kt and waves 4 to 7 ft expected.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Two Rivers.

* WHEN...From 3 PM this afternoon to 6 AM CST Thursday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ543-270000-
/O.CON.KGRB.SC.Y.0010.220126T2100Z-220127T1200Z/
Two Rivers to Sheboygan WI-
956 AM CST Wed Jan 26 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 6 AM CST THURSDAY...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kts and
  waves 3 to 5 ft expected.

* WHERE...Lake Michigan nearshore waters from Two Rivers to 
  Sheboygan.

* WHEN...From 3 PM this afternoon to 6 AM CST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
662 
WHUS73 KGRB 262105
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
305 PM CST Wed Jan 26 2022

LMZ541-542-270515-
/O.CON.KGRB.GL.W.0004.000000T0000Z-220127T1200Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-
305 PM CST Wed Jan 26 2022

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY...

* WHAT...Southwest winds increasing to 30 kts with gale force
  gusts up to 40 kt and waves 5 to 8 ft expected.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Two Rivers.

* WHEN...From 3 PM this afternoon to 6 AM CST Thursday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ543-270515-
/O.CON.KGRB.SC.Y.0010.000000T0000Z-220127T1200Z/
Two Rivers to Sheboygan WI-
305 PM CST Wed Jan 26 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
THURSDAY...

* WHAT...Southwest winds to 30 kts with a few gusts to 35 kts
  possible and waves 3 to 5 ft expected.

* WHERE...Lake Michigan nearshore waters from Two Rivers to 
  Sheboygan.

* WHEN...From 3 PM this afternoon to 6 AM CST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

mpc
095 
WHUS73 KGRB 270307
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
907 PM CST Wed Jan 26 2022

LMZ541-542-271115-
/O.CON.KGRB.GL.W.0004.000000T0000Z-220127T1200Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-
907 PM CST Wed Jan 26 2022

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY...

* WHAT...Southwest winds increasing to 30 kts with gale force 
  gusts up to 40 kt and waves 5 to 8 ft expected.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Two Rivers.

* WHEN...From 3 PM this afternoon to 6 AM CST Thursday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ543-271115-
/O.CON.KGRB.SC.Y.0010.000000T0000Z-220127T1200Z/
Two Rivers to Sheboygan WI-
907 PM CST Wed Jan 26 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
THURSDAY...

* WHAT...Southwest winds to 30 kts with a few gusts to 35 kts 
  possible and waves 3 to 5 ft expected.

* WHERE...Lake Michigan nearshore waters from Two Rivers to 
  Sheboygan.

* WHEN...From 3 PM this afternoon to 6 AM CST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
285 
WHUS73 KGRB 270843
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
243 AM CST Thu Jan 27 2022

LMZ541-542-271645-
/O.CAN.KGRB.GL.W.0004.000000T0000Z-220127T1200Z/
/O.EXB.KGRB.SC.Y.0010.000000T0000Z-220127T1800Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-
243 AM CST Thu Jan 27 2022

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST TODAY...
...GALE WARNING IS CANCELLED...

* WHAT...Southwest winds 15 to 20 kts with gusts up to 30 kts in
  the morning. Waves 2 to 4 ft.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Two Rivers.

* WHEN...Until noon CST today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ543-271645-
/O.EXT.KGRB.SC.Y.0010.000000T0000Z-220127T1800Z/
Two Rivers to Sheboygan WI-
243 AM CST Thu Jan 27 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY...

* WHAT...West winds 15 to 20 kts with gusts up to 30 kts in the
  morning. Waves 1 to 3 ft.

* WHERE...Lake Michigan nearshore waters from Two Rivers to 
  Sheboygan.

* WHEN...Until noon CST today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Jan 25, 10:25 PM CST, 4 hours 51 minutes earlier.

Area forecast discussion, Jan 25, 10:25 PM CST, 4 hours 51 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1025 PM CST Tue Jan 25 2022

Updated aviation portion for 06Z TAF issuance

.SHORT TERM...Tonight and Wednesday
Issued at 212 PM CST Tue Jan 25 2022

A bitter cold afternoon as temperatures were around zero across
north-central and central Wisconsin to near 10 along the Lake
Michigan shoreline under mostly sunny skies.

For tonight, winds are expected to go calm for a period of time
across central and north-central Wisconsin which should allow
temperatures to fall into the 15 below to 25 below zero range.
Thus, any light wind will produce wind chill readings approaching
Wind Chill Warning criteria of -35F or lower. Decided to go with
a Wind Chill Advisory for far north-central Wisconsin although
wind chills could drop into the warning criteria for an hour or
so. Lows tonight should range from near 10 below along the Lake
Michigan shoreline to the middle 20s below zero across portions of
north- central Wisconsin.

On Wednesday, morning wind chill readings of 20 below to 35 below
zero are expected. The Wind Chill Advisory will end at noon as
wind chill readings rise above the advisory criteria of -20F. A
not so warm southerly wind will be on the increase during the
day. Winds during the afternoon should be in the 15 to 25 mph
range as high temperatures only reach from 8F to 13F. Clouds will
be on the increase, especially during the afternoon hours.

.LONG TERM...Wednesday Night Through Tuesday
Issued at 212 PM CST Tue Jan 25 2022

A fairly quiet extended forecast lies ahead, with little in the
way of precipitation aside from a round of light snow Thursday.

Wednesday night through Thursday...A non-diurnal temperature trend
is expected to start off the extended, as gusty southwesterly
winds bring rising temperatures into Thursday morning. An upper
shortwave will also bring through some precipitation during this
period, with light snow likely at times throughout Thursday. A
cold front arriving Thursday evening will bring an end to
precipitation by late Thursday night. Models have trended drier
and further north with this recent set of runs, but felt
uncomfortable removing all the pops for the area with the incoming
WAA and moisture. Kept some slight pops in place overnight and
into Thursday for this forecast issuance. In any case,
accumulations are expected to be minimal.

Rest of the extended...High pressure returns behind the cold front
Thursday night, bringing back quiet conditions to round out the
work week. Temperatures will drop again during this period, from
the 20s on Thursday to the low teens on Friday. Some return flow
is expected for the weekend into next week, but an overhead ridge
will keep us dry.

Rest of the extended...High pressure and a slightly colder
airmass will shift over the region following the cold front for
Friday and Saturday. Afternoon high temperatures will mainly be
in the teens for Friday and Saturday. Models then hint at a
clipper system sliding over the Western Great Lakes for Sunday,
but moisture and forcing appear weak enough to limit snowfall
amounts to little to nothing. High pressure then looks to move
into the region for Monday keeping dry conditions in the
forecast. Temperatures then look to warm slowly through the
weekend, with highs in the 20s Sunday and a few low 30s for early
next week.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1023 PM CST Tue Jan 25 2022

Good flying conditions are expected for the next 24 hours as a
cold, dry air mass continues to dominate the area. Surface winds
will switch to the SW and increase tomorrow with some gustiness
developing during the afternoon. Winds above the surface will
increase even faster, resulting in LLWS overspreading the area
from the west tomorrow afternoon, with fairly substantial LLWS
(45-55KT winds at 2K ft) tomorrow evening.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Wind Chill Advisory until noon CST Wednesday for WIZ005-010>013-
018>022-030-031-035>040-045-048>050-073-074.
&&

SHORT TERM.....Eckberg
LONG TERM......Uhlmann
AVIATION.......Skowronski
Hazardous weather outlook, Jan 26, 3:15 AM CST, 1 minute before
Hazardous Weather Outlook
National Weather Service Green Bay WI
315 AM CST Wed Jan 26 2022

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-270915-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
315 AM CST Wed Jan 26 2022

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

Dangerously cold conditions will continue through late this morning
with wind chills of 20 below to around 35 below zero. Wind chills
this low can produce frostbite in as little as 20 minutes.

Gusty southwest winds could produce blowing and drifting snow across
the Door Peninsula tonight, and make travel hazardous.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Scattered snow showers are possible Thursday. While only a dusting
to half inch is expected, some roads could become slippery.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

LMZ521-522-541>543-270915-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
315 AM CST Wed Jan 26 2022

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

Southwest gale force wind gusts are expected late this afternoon
and tonight, mainly north of Two Rivers along Lake Michigan.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

The probability of widespread hazardous weather is low.

RDM/Hykin

Nearby

Gale Warnings in Wisconsin, 2022Every gale warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.